Nebraska, 2005

Damaging Wind in Nebraska, April 10, 2005

April 10, 2005 · NWS OAX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 10, 1:55 PM CST, 1 hour 25 minutes earlier.

Area forecast discussion, Apr 10, 1:55 PM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
255 PM CDT SUN APR 10 2005

.DISCUSSION...
CONVECTION TONIGHT...THEN RAIN CHANCES THROUGH WEDNESDAY AND THE
UPCOMING WEEKEND...ARE THE MAIN FORECAST CONCERNS.

MORNING CONVECTION HAS PUSHED NORTHEAST OF THE CWA...HOWEVER ONGOING
SHOWERS IN THE SOUTHWEST HAVE INTENSIFIED OVER THE LAST HOUR.  MORE
ORGANIZED THUNDERSTORMS WERE NOTED IN CENTRAL KANSAS AHEAD OF MID
LEVEL WAVE LIFTING NORTH.  SURFACE BASED INSTABILITY IS NOT THAT
GREAT AHEAD OF SURFACE BOUNDARY STRETCHING NORTHEAST TO SOUTHWEST
THROUGH THE CWA...HOWEVER COOLING ALOFT WILL PRODUCE INCREASINGLY
STEEP MID LEVEL LAPS RATES.  HAIL WILL BE THE MAIN SEVERE WEATHER
THREAT THIS AFTERNOON AND EVENING...AND THUS SEVERE THUNDERSTORM
WATCH IS IN EFFECT UNTIL 8 PM FOR THE SOUTHWEST CWA.

A SECOND ROUND OF THUNDERSTORMS IS LIKELY LATER TONIGHT AS
CONVECTION FIRING ON A DRY LINE IN SOUTHWEST KANSAS IS DIRECTED
NORTHEAST AHEAD OF ANOTHER MID LEVEL WAVE ROTATING INTO THE PLAINS.
AGAIN THESE STORMS WILL LIKELY BE ELEVATED WITH HAIL A POSSIBILITY.
12Z/18Z NAM RUNS ARE SHOWING 1000-1500 J/KG ELEVATED CAPE ROLLING
INTO THE SOUTHERN CWA AFTER 06Z WITH 60KTS OF BULK SHEAR.  SO SOME
CONCERN SURFACE-BASED STORMS COULD GET GOING OVER THE SOUTHERN CWA
TOWARD MORNING.

THE FORECAST THROUGH THE MIDDLE OF THE WEEK WILL BE DOMINATED BY
UPPER LOW WANDERING THROUGH THE PLAINS OVER THE NEXT COUPLE OF
DAYS.  MODELS ARE SHOWING A REX BLOCK SITUATION JUST TO OUR EAST
TUESDAY AND WEDNESDAY.  COOL MID LEVEL TEMPS WILL KEEP A CHANCE FOR
THUNDER IN THE FORECAST THROUGH MONDAY AFTERNOON BEFORE MORE OF A
RAIN/SHOWER FORECAST CONCERN AS LOBES OF VORTICITY ROTATE AROUND
UPPER LOW FROM THE EAST AND NORTHEAST.  NAM AND GFS DIVERGE ON QPF
AMOUNTS DURING THIS TIME FRAME...HOWEVER EXPECT SCATTERED SHOWERS
AROUND AT LEAST THROUGH WEDNESDAY BEFORE SOUTHWEST FLOW TAKES OVER
ALOFT SIGNALING A SLIGHT WARMING TREND THROUGH THE END OF THE WEEK.

MODELS AGAIN DIVERGE ON HANDLING OF UPPER LEVEL FEATURES FRIDAY
THROUGH SUNDAY.  GFS SHOWS MORE SHORTWAVE ENERGY EJECTING INTO THE
PLAINS...STARTING AS EARLY AS FRIDAY AND ESPECIALLY SATURDAY...AS
COMPARED TO ECMWF.  WITH DOUBTS ON WHEN REX BLOCK TO THE EAST WILL
BREAK DOWN...AM MORE INCLINED TO SIDE WITH LESS SHORTWAVE ENERGY IN
THE PLAINS THIS WEEKEND.  HOWEVER WILL HOLD OFF ON CHANGING FORECAST
UNTIL A STRONGER SIGNAL IS SHOWN.

TEMPERATURES THROUGH THE WEEK WILL START RELATIVELY COOL MONDAY
THROUGH WEDNESDAY...BUT STILL CLOSE TO NORMAL.  A LITTLE WARMER FOR
THE REST OF THE WEEK WITH SOUTHWEST FLOW ALOFT AND SOUTHERLY LOW
LEVEL FLOW RETURNING.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...

NE...NONE.
IA...NONE.

&&

DERGAN
Hazardous weather outlook, Apr 10, 10:54 AM CST, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1154 AM CDT SUN APR 10 2005

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-102330-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
1154 AM CDT SUN APR 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA
AND SOUTHWEST IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA
THIS AFTERNOON...BUT A BETTER CHANCE OF THUNDERSTORMS WILL BE AS A
STRONG STORM SYSTEM MOVES NORTHEAST ACROSS KANSAS AND INTO EASTERN
NEBRASKA TONIGHT. THIS IS WHEN THE BEST CHANCE OF SEVERE WEATHER IS
ACROSS THE AREA. THE MAIN THREATS FROM THESE STORMS WOULD BE IN THE
FORM OF LARGE HAIL AND STRONG DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PREVIOUSLY MENTIONED STORM SYSTEM WILL MOVE SLOWLY EAST ON
MONDAY. SOME SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND
EVENING AHEAD OF THE FRONT...MAINLY IN SOUTHWEST IOWA AND NEAR THE
MISSOURI RIVER IN SOUTHEAST NEBRASKA.

THE NEXT CHANCE OF THUNDERSTORMS APPEARS TO BE LATER IN THE WEEK...
FROM FRIDAY INTO SATURDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...MAINLY SOUTHEAST OF
A LINE FROM DAVID CITY TO TEKAMAH AND ONAWA IOWA.

BOUSTEAD

In the hours before

Local storm report, Apr 10, 11:49 AM CST, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1249 PM CDT SUN APR 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 AM     HAIL             5 S VERDEL              42.74N 98.19W
04/10/2005  0.75 INCH        KNOX               NE   TRAINED SPOTTER

&&

JB
Local storm report, Apr 10, 1:11 PM CST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
211 PM CDT SUN APR 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     HAIL             VERDIGRE                42.60N 98.04W
04/10/2005  0.88 INCH        KNOX               NE   TRAINED SPOTTER

&&

JB

The radar

The Omaha radar (KOAX), 90 km away, was scanning. The volume nearest the first event began at 21:20 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Seward

When
April 10, 3:20 PM CST
Where
Seward County, 6 mi N of Utica
Measured
50 kt (58 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
40.967, -97.333

Thunderstorm wind gusts that were estimated at 60 mph downed some 3 to 4 inch tree limbs north of Utica.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443680.